Treatment of InfluenzaApril 22, 2017
The History of Pharmacovigilance InfographicApril 23, 2017
Source: Fentanyl Patch Overdose – Case Scenario – Med Ed 101
An elderly female was on a maintenance opioid regimen of Morphine ER 15 mg BID, with breakthrough Norco 10/325mg QID PRN. Needless to say, I was fairly shocked to see a prescription come in for her calling for Fentanyl 100 mcg/hr patches W 72 hours and breakthrough Dilaudid 2 mg Q 2 hours. This is an increase from approximately 70 mg morphine equivalent to 450 mg morphine equivalent. I called the prescriber and they informed me that the patient was on the 100 mcg patch in the hospital with them along with a PCA pump for 2 days and that she had tolerated it fine. “The doctor is not worried about this dose at all” the nurse said to me on the phone. I then spoke with the patients husband when he came to pick up the prescription for fentanyl and I inquired about how she was doing. He then informed me that she had been home for three days, used none of her breakthrough medication and was still very sedated with limited ability to communicate.